MAUDE Adverse Event Report: MEDTRONIC IRELAND BTK TURBOHAWK; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND BTK TURBOHAWK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THS-SX-C
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Injury (2348); Device Embedded In Tissue or Plaque (3165)
Date of Event 09/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a turbohawk atherectomy along with non medtronic 6fr sheath and guide wire to treat a little calcified lesion in the common iliac artery.The vessel is severely tortuous with a diameter of 7mm.The vessel was pre dilated but not post dilated.Ifu was followed during preparation, procedure and post procedure.It was reported that during withdrawal, minimal resistance was encountered and the tip separated at hinge pin (nose cone).There was no guide wire prolapse.It was reported that the nose cone was completely removed from the shaft of the catheter.The nose cone was stented (caged) into the iliac artery.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the location of the pins is unknown.A visipro stent was used to cage the nose cone.Patient is not scheduled for additional intervention.Patient is doing well.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation the turbohawk device and cutter driver were removed from the return packaging for inspection.The turbohawk was connected to the cutter driver.A bend was noted in the torque shaft beneath the strain relief.It was observed the distal assembly was fractured apart.The distal housing, including coiled segment and rotating distal tip, was not returned for evaluation.A radial fracture was observed between the anchor pockets and proximal end of the coiled segment of the housing.The cutter was advanced approximately 2.8cm distal from the cutter window.Microscopic inspection revealed suspected pet wrapped around the proximal end of the cutter head.The distal edge of the cutter window housing and a proximal portion of the inner laser drilled coil showed signs of damaged and jagged edges.No damage was noted to the cutter window.If information is provided in the future, a supplemental report will be issued.

Brand Name
BTK TURBOHAWK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9071053
Report Number9612164-2019-03942
Device Sequence Number1984552
Product Code MCW
UDI-Device Identifier00643169968226
UDI-Public00643169968226
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K103618
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2022
Device Catalogue NumberTHS-SX-C
Device Lot Number0009815592
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer09/23/2019
10/01/2019
12/09/2019
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date09/25/2019
10/17/2019
12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR